Alert archive / Virginia / Flash Flood Watches in 2011
Flash Flood Watch 4, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood watch at May 13, 2011, 3:16 PM EDT for 19 counties in Virginia; Alleghany County, Ashe County, North Carolina; Mercer County, Monroe County, Summers County, West Virginia. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 13, 2011, 3:16 PM EDT (19:16 UTC)
- Expired
- May 13, 2011, 9:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
- Flood severity
- None
All 24 counties
Alleghany County, NC, Ashe County, NC, Alleghany County, VA, Bland County, VA, Botetourt County, VA, Carroll County, VA, City of Covington, VA, City of Galax, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Pulaski County, VA, Roanoke County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA, Mercer County, WV, Monroe County, WV, Summers County, WV
The radar
The Roanoke radar (KFCX), 38 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 234 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
269 WGUS61 KRNK 131916 FFARNK URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE BLACKSBURG VA 316 PM EDT FRI MAY 13 2011 ...THUNDERSTORMS WILL PRODUCE PROLONGED PERIODS OF HEAVY RAIN THIS AFTERNOON AND EVENING... .ANOTHER ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS WILL BRING THE THREAT OF LOCALIZED FLASH FLOODING ACROSS PORTIONS OF SOUTHEAST WEST VIRGINIA...WESTERN VIRGINIA...AND THE MOUNTAINS OF FOOTHILLS OF NORTH CAROLINA. NCZ001-002-VAZ007-009>019-022-023-WVZ042>045-140200- /O.NEW.KRNK.FF.A.0004.110513T1916Z-110514T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ASHE-ALLEGHANY NC-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-ROANOKE- BOTETOURT-MERCER-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...TAZEWELL... MARION...BLAND...PEARISBURG...WYTHEVILLE...RADFORD...PULASKI... BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY... GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...COVINGTON... ROANOKE...SALEM...FINCASTLE...BLUEFIELD...FLAT TOP...HINTON... HIX...UNION...LEWISBURG...QUINWOOD...DUO...RAINELLE 316 PM EDT FRI MAY 13 2011 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST NORTH CAROLINA... VIRGINIA AND SOUTHEAST WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST NORTH CAROLINA...ALLEGHANY NC AND ASHE. IN VIRGINIA...ALLEGHANY VA...BLAND...BOTETOURT...CARROLL... CRAIG...FLOYD...GILES...GRAYSON...MONTGOMERY...PULASKI... ROANOKE...SMYTH...TAZEWELL AND WYTHE. IN SOUTHEAST WEST VIRGINIA...GREENBRIER...MERCER...MONROE AND SUMMERS. * UNTIL 10 PM EDT THIS EVENING * SLOW MOVING THUNDERSTORMS THIS AFTERNOON AND EVENING WILL PRODUCE PROLONGED PERIODS OF HEAVY RAIN...LEADING TO A THREAT OF LOCALIZED FLASH FLOODING. SOME OF THE THUNDERSTORMS THIS EVENING WILL DEVELOP OVER LOCATIONS WHICH RECEIVED HEAVY RAINFALL ON THURSDAY. * LOCAL STREAMS AND CREEKS MAY RISE OUT OF THEIR BANKS QUICKLY. FLOODING OF LOW WATER CROSSINGS AND POOR DRAINAGE AREAS IS POSSIBLE AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
1 follow-up statement
937 WGUS61 KRNK 140100 FFARNK FLOOD WATCH NATIONAL WEATHER SERVICE BLACKSBURG VA 900 PM EDT FRI MAY 13 2011 ...THREAT OF HEAVY RAIN HAS ENDED FOR REST OF TONIGHT... .SCATTERED THUNDERSTORMS IN THE AREA HAVE WEAKENED AND WILL CONTINUE TO WEAKEN...ENDING THE THREAT OF LOCALLY HEAVY DOWNPOURS. NCZ001-002-VAZ007-009>019-022-023-WVZ042>045-140200- /O.CAN.KRNK.FF.A.0004.000000T0000Z-110514T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ASHE-ALLEGHANY NC-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-ROANOKE- BOTETOURT-MERCER-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...TAZEWELL... MARION...BLAND...PEARISBURG...WYTHEVILLE...RADFORD...PULASKI... BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY... GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...COVINGTON... ROANOKE...SALEM...FINCASTLE...BLUEFIELD...FLAT TOP...HINTON... HIX...UNION...LEWISBURG...QUINWOOD...DUO...RAINELLE 900 PM EDT FRI MAY 13 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST NORTH CAROLINA... VIRGINIA AND SOUTHEAST WEST VIRGINIA HAS BEEN CANCELLED. SCATTERED THUNDERSTORMS BROUGHT LOCALLY HEAVY DOWNPOURS OF UP TO 3 INCHES TO A FEW AREAS THIS EVENING. A HALF INCH TO ONE INCH AMOUNTS WERE FAIRLY WIDESPREAD. THE STORMS HAVE WEAKENED...AND THE THREAT OF HEAVY DOWNPOURS HAS ENDED FOR OVERNIGHT. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood watch went out at May 13, 10:53 AM EDT, 4 hours 23 minutes earlier.
Area forecast discussion, May 13, 10:53 AM EDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1053 AM EDT FRI MAY 13 2011 .SYNOPSIS... A NEARLY STATIONARY FRONTAL BOUNDARY ACROSS THE CENTRAL AND SOUTHERN APPALACHIANS WILL LINGER ACROSS THE AREA INTO TONIGHT. THIS FRONT WILL BE CAUGHT UP TO BY A STRONG LOW PRESSURE AREA AND COLD FRONT THIS WEEKEND. THE FRONT MOVES EAST OF THE AREA SUNDAY WITH COOLER WEATHER EXPECTED EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... MAIN ISSUE FOR THIS MORNING WILL BE THE AFFECT OF CLOUD COVER ON TEMPERATURES FOR LOCATIONS EAST OF THE BLUE RIDGE. EXPECT THAT THE NORTH CAROLINA PIEDMONT AND MUCH OF SOUTHSIDE VIRGINIA WILL REMAIN SOCKED WITH LOW CLOUDS THROUGH MOST OF THE DAY...AND HAVE THEREFORE LOWERED AFTERNOON HIGHS BY SEVERAL DEGREES TO THE UPPER 60S TO LOW 70S. THIS MAY STILL NOT BE ENOUGH FOR SOME LOCATIONS. CONVERSELY...LOW CLOUD COVER IS ERODING WEST OF THE BLUE RIDGE... ESPECIALLY ACROSS THE MOUNTAIN EMPIRE REGION AND THE NEW RIVER VALLEY. HEATING TAKING PLACE THIS MORNING IS ONCE AGAIN PRIMING THE ATMOSPHERE FOR MORE SHOWER AND THUNDERSTORM ACTIVITY THIS AFTERNOON AND EVENING. AS WITH YESTERDAY EVENING...EXPECT THAT A FEW THUNDERSTORMS WILL AGAIN BE SEVERE...WITH LARGE HAIL AND PERIODS OF VERY HEAVY RAIN AS THE MAIN THREATS. .PREVIOUS DISCUSSION... GOING WITH RADAR/SAT TRENDS EARLY THIS MORNING FOLLOWED BY A BLEND OF THE CMC/GFS/ECMWF. THE 00Z GFS APPEARS TO QUICK WITH THE UPPER SYSTEM ACROSS THE CENTRAL PLAINS THIS MORNING BUT HIGHLIGHTS SOME QPF ALONG THE BLUE RIDGE WHICH FITS THE OTHER MODELS CONVERGENCE PATTERN WITH A LIGHT SE FLOW. THE PATTERN OF THE UPPER RIDGE WITH A STALLED OUT WEAK BOUNDARY ACROSS THE CENTRAL/SRN APPS THIS MORNING WILL REMAIN THIS MORNING BUT A STRONGER UPPER VORT CUTTING ACROSS THE OHIO VALLEY WILL BREAK THE RIDGE DOWN SOME WITH THE UPPER LOW PUSHING EAST INTO THE MID MISSISSIPPI VALLEY THIS EVENING. FOR EARLY THIS MORNING WE ARE DEALING WITH DENSE FOG ACROSS PORTIONS OF SW VA/SE WV AND NW NC AS SOME CLEARING ABOVE THE BL HAS SET THIS UP WELL...WITH WET GROUND. AREA OBSERVATIONS HAVE FLUCTUATED BETWEEN 1/4SM TO 1SM+...SO ATTM...WILL NOT HAVE A DENSE FOG ADVISORY BUT KEEP THE SPECIAL WEATHER STATEMENT GOING. THE FOG AND LOWER CLOUDS WILL BE SLOWER TO CLEAR IN THE EAST AGAIN THIS MORNING BUT WE SHOULD SEE A TRANSITION TO MORE SOUTH- SOUTHWEST FLOW ABOVE 925 MB WHICH SHOULD LIFT THE CIGS HIGHER THAN THURSDAY. THE SHORTWAVE TRAVERSING KY THIS MORNING WILL HELP INITATE CONVECTON TOWARD MID TO LATE MORNING IN THE WEST WHILE NW FLOW FURTHER EAST AND WEAK WAVE COULD BRING SCT SHRA/TSRA TO AREAS EAST OF ROANOKE. GIVEN THIS FACTOR AND BETTER UPPER LEVEL LIFT...WILL HAVE HIGHER POPS TODAY...WITH HIGH CHANCE TO LIKELYS. PWATS WILL REMAIN VERY HIGH...AND WILL HAVE TO MONITOR ANY ORGANIZED CONVECTION AND TRAINING POTENTIAL FOR FLASH FLOOD CONCERNS. ATTM...WILL MENTION FFA THREAT IN THE HWO AS TOO EARLY ON WHERE THIS SETUP WILL BE. LOWEST FFG AND AREAS OF CONCERN WOULD BE ALONG AND WEST OF THE BLUE RIDGE...ESPECIALLY THE NEW RIVER VALLEY AND GREENBRIER VALLEY. SHOULD SEE TEMPS SIMILAR TO THURSDAY IN THE WEST...ALTHOUGH NOT QUITE AS WARM IN BLF AS EXPECT MORE CLOUDS/CONVECTION EARLIER TODAY. SHOULD ALSO BREAK THE WEDGE OUT EAST AND WARM THINGS UP INTO THE LOWER TO MID 70S. TONIGHT...WILL KEEP POPS IN THE HIGH CHANCE TO LIKELY AS UPPER DIFLUENCE INCREASES AHEAD OF UPPER LOW. LOWS TONIGHT WILL BE AGAIN MILD WITH MAINLY UPPER 50S TO MID 60S. && .SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/... A COLD FRONT WILL CROSS SAT NIGHT...AND SOMEWHAT DRIER AND COOLER AIR WILL ARRIVE INTO SUNDAY. STORMS WILL BE NUMEROUS AS THE FRONT APPROACHES SATURDAY AND ALREADY HARD HIT AREAS IN TERMS OF WATER MAY HAVE WATER PROBLEMS SATURDAY. SHOWERS AND THUNDERSTORMS MAY NOT BE AS WIDESPREAD NOR AS STRONG EARLY NEXT WEEK AS WHAT HAS BEEN OBSERVED DURING MUCH OF THIS WEEK. DESPITE THIS...COLD POOL ALOFT AND PROXIMITY OF UPPER LOW WILL BE RESPONSIBLE FOR SCATTERED SHOWERS EVEN WITH A THICK CEILING IN PLACE. PWATS ARE MUCH LOWER SUNDAY AND ESPECIALLY MONDAY...SO SOME OF THE LIKELY POPS NEAR THE END OF THE SHORT TERM MAY NEED TO BE LOWERED. HOWEVER...CURRENT 0Z GFS HAS A SHRTWV PASSING RIGHT OVER THE CWA ON MONDAY...WHEREAS THE OLD ECMWF TOOK THIS SAME DISTURBANCE SOUTH AND WEST OF THE REGION. THE ECMWF SOLUTION WOULD SUGGEST SMALLER CHANCES FOR PRECIP. SOME IMPRESSIVELY CHILLY AIR FOR THIS TIME OF YEAR FALLS INTO KY AND TN JUST TO OUR WEST. THE OP GFS ALLOWS THIS COLDER AIR TO MAKE BETTER EASTWARD PROGRESS INTO OUR REGION...BUT WILL CONTINUE TO FOLLOW THE ECMWF WHICH HAS BEEN MORE ACCURATE WITH THIS REGIME OVER THE PAST SEVERAL DAYS. && .LONG TERM /TUESDAY THROUGH THURSDAY/... OMEGA BLOCK OVER THE ROCKIES WILL BECOME A REX BLOCK WITH HIGHER HEIGHTS JUST SOUTH OF HUDSON BAY NORTH OF A CLOSED LOW OVER THE EAST CENTRAL CONUS...THE STACKED LOW THE FOCUS FOR OUR WEATHER FOR MOST OF THE WEEK. BOTH THE ECMWF AND THE GFS DUMP ADDITIONAL DISTURBANCES INTO THE CLOSED UPPER LOW...RESULTING IN PERIODS OF TIME WHERE THE RAIN CHANCES WILL BECOME HIGHER DURING THE 4 DAY PERIOD. ATTM IT APPEARS THE GREATEST THREAT FOR PRECIP AND HIGHEST QPF WILL BE EARLY IN THE WEEK...ESPECIALLY MONDAY AND TUESDAY...WHEN THE LOW IS PRACTICALLY OVHD...THEN A DECREASING TREND AS THE UPPER LOW FILLS AND DRIFTS SLOWLY NORTHWARD FOR THE LATTER HALF OF THE WEEK. TEMPERATURES ARE EXPECTED TO REMAIN RELATIVELY COOL MONDAY...TUESDAY...AND WEDNESDAY DUE TO THE ABUNDANT CLOUD COVER AND SHOWERS...THEN BEGIN THE TRANSITION TO WARMER NUMBERS FOR THE LATTER HALF OF THE WEEK. && .AVIATION /15Z FRIDAY THROUGH TUESDAY/... AVIATION CONCERNS EARLY WILL BE LOW CIGS/VSBYS AT ALL SITES BUT BLF. THE MODEL SOUNDINGS AND TRENDS SUGGEST IMPROVEMENTS TO VFR AT LWB/BCB SOONER IN THE 14-16Z TIME FRAME...WITH ROA/LYH/DAN SCOURING OUT OF THE MVFR OR WORSE RANGE MIDDAY TO EARLY AFTN. OTHER FOCUS WILL BE ON CONVECTION AND HOW WIDESPREAD IT WILL BE. MODELS SUGGEST AT LEAST 50 PERCENT COVERAGE OF STORMS THIS AFTN INTO THE EVENING BUT PLACEMENT AND TIMING IT IS STILL TOO EARLY FOR ADDING THUNDER TO THE TAFS. WILL SEE SOME SHOWERS AROUND THIS MORNING NEAR BLF/LWB WITH A BETTER THREAT THIS AFTN. HAVE SHOWERS REDUCING VSBYS TO MVFR/IFR AFTER 20Z WITH CIGS DROPPING TO LOW END VFR INTO MVFR RANGE. STARTING THIS EVENING...MODELS KEEP THE RAIN SHOWERS AND STORMS AROUND...ALTHOUGH THE FASTER GFS SHUNTS PRECIP FURTHER EAST OVERNIGHT. WILL LEAN TOWARD A SLOWER SOLUTION BUT WILL SEE IFR CIGS/VSBYS OVERNIGHT AT MOST LOCATIONS. CONFIDENCE IS HIGH ON SUB VFR LATE TONIGHT GIVEN HIGH MOISTURE CONTENT IN THE LOW LVLS. THE SLOW MOVING UPPER LOW ACROSS THE MISS VALLEY WILL MOVE TO THE EAST INTO THE WEEKEND BUT KEEPING THE AREA WITH A DAMP/CLOUDY PERIOD WITH CIGS VARYING FROM MVFR/VFR DURING THE DAY AND VSBYS/CIGS STAYING LOWER AT NIGHT. THIS SLOW MOVING UPPER SYSTEM IS EXPECTED TO STALL ACROSS THE REGION INTO EARLY NEXT WEEK KEEPING THE THREAT OF SHOWERS AND STORMS AROUND ALONG WITH POTENTIAL FOR MVFR OR WORSE CIGS/VSBYS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...WP NEAR TERM...NF/WP SHORT TERM...KM LONG TERM...PM AVIATION...NF/WP
Hazardous weather outlook, May 13, 1:36 PM EDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 136 PM EDT FRI MAY 13 2011 NCZ003-VAZ011-013-014-016>020-022>024-032>035-WVZ042>045-141745- SURRY-GILES-PULASKI-MONTGOMERY-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-MERCER- SUMMERS-MONROE-GREENBRIER- 136 PM EDT FRI MAY 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE THIS AFTERNOON AND EVENING...LINGERING THROUGH THE OVERNIGHT. THERE IS A THREAT FOR ISOLATED FLASH FLOODING IF STORMS TRAIN ACROSS THE SAME AREA...ESPECIALLY IN THE MOUNTAINS. A FEW STORMS COULD BECOME SEVERE WITH ISOLATED WIND DAMAGE OR LARGE HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NUMEROUS SHOWERS AND THUNDERSTORMS MAY ONCE AGAIN PRODUCE FLASH FLOODING IN THE MOUNTAINS ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-019-VAZ007-009-010-012-015-141745- ASHE-ALLEGHANY NC-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-WYTHE-GRAYSON- 136 PM EDT FRI MAY 13 2011 ...SEVERE THUNDERSTORM WATCH 297 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SHOWERS AND THUNDERSTORMS WILL INCREASE THIS AFTERNOON AND EVENING. SOME STORMS MAY BE SEVERE WITH LARGE DAMAGING HAIL AND ISOLATED WIND DAMAGE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NUMEROUS SHOWERS AND THUNDERSTORMS MAY ONCE AGAIN PRODUCE FLASH FLOODING IN THE MOUNTAINS ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-020-VAZ043>047-058-059-141745- STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 136 PM EDT FRI MAY 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 13, 10:27 AM EDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1027 AM EDT FRI MAY 13 2011 VAZ045-046-131500- APPOMATTOX VA-CAMPBELL VA- 1027 AM EDT FRI MAY 13 2011 ...A STRONG THUNDERSTORM WILL AFFECT APPOMATTOX AND CAMPBELL COUNTIES... AT 1024 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST OF RUSTBURG...MOVING SOUTHEAST AT 20 MPH. THIS STORM WILL PRODUCE PEA-SIZED HAIL. THIS STORM WILL BE NEAR SPRING MILLS AROUND 1035 AM...MIKE AROUND 1040 AM AND HAT CREEK AROUND 1050 AM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER UPDATES OR POSSIBLE WARNINGS. LAT...LON 3728 7880 3703 7891 3717 7920 3733 7908
Special weather statement, May 13, 11:00 AM EDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1100 AM EDT FRI MAY 13 2011
VAZ059-131545-
CHARLOTTE VA-
1100 AM EDT FRI MAY 13 2011
...A STRONG THUNDERSTORM WILL AFFECT CHARLOTTE COUNTY...
AT 1058 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF RED HOUSE...MOVING SOUTHEAST AT 20 MPH.
THIS STORM WILL PRODUCE PEA-SIZED HAIL.
THIS STORM WILL BE NEAR PHENIX AROUND 1115 AM...CHARLOTTE COURT HOUSE
AROUND 1130 AM AND DRAKES BRANCH AROUND 1145 AM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3694 7858 3707 7887 3720 7883 3723 7877
3719 7864 3716 7861 3715 7859 3715 7857
3713 7853Local storm report, May 13, 12:00 PM EDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1200 PM EDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 2 WSW PATTERSON 36.87N 80.82W
05/12/2011 E0.75 INCH WYTHE VA 911 CALL CENTER
&&Local storm report, May 13, 12:01 PM EDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
1201 PM EDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 2 WSW PATTERSON 36.87N 80.82W
05/12/2011 E0.75 INCH WYTHE VA OTHER FEDERAL
&&Local storm report, May 13, 2:06 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
206 PM EDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HAIL 1 NNE KIRE 37.44N 80.53W
05/12/2011 E2.00 INCH GILES VA PUBLIC
ROUND HAILSTONE CLUSTERS 2.25 INCHES IN DIAMETER WITH
SOME SPIKEY LOOKING HAIL 4 INCHES LONG. DENTED TOP OF
PICKUP TRUCK.
&&
11Local storm report, May 13, 2:44 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
244 PM EDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL FRIES 36.72N 80.97W
05/13/2011 E1.00 INCH CARROLL VA PUBLIC
MULTIPLE REPORTS OF QUARTER SIZE HAIL PILING UP ON THE
GROUND IN THE COMMUNITY OF FRIES.
&&
16The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 10:27 AM EDT | Special Weather Statement | RNK | Campbell | 33 min |
| May 13, 11:00 AM EDT | Special Weather Statement | RNK | Charlotte | 45 min |
| May 13, 2:07 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Wythe, City of Galax | 38 min |
| May 13, 2:39 PM EDT | Flash Flood Warning | RNK | Carroll, Grayson, City of Galax | 6 hr |
| May 13, 2:40 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Wythe, City of Galax | 51 min |
| May 13, 2:49 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Craig, Roanoke | 56 min |
| May 13, 3:28 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Montgomery, Patrick | 62 min |
| May 13, 3:45 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Patrick | 60 min |
| May 13, 4:15 PM EDT | Severe Thunderstorm Warning | RNK | Montgomery, Roanoke, City of Roanoke, City of Salem | 40 min |
| May 13, 4:25 PM EDT | Severe Thunderstorm Warning | RNK | Smyth, Tazewell | 65 min |
| May 13, 4:40 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 50 min |
| May 13, 4:50 PM EDT | Special Weather Statement | RNK | Bath | 55 min |
| May 13, 4:52 PM EDT | Special Weather Statement | RNK | Giles | 53 min |
| May 13, 5:10 PM EDT | Flash Flood Warning | RNK | Giles | 4 hr |
| May 13, 5:16 PM EDT | Severe Thunderstorm Warning | RNK | Grayson, Smyth, Wythe | 59 min |
| May 13, 5:30 PM EDT | Flash Flood Warning | RNK | Grayson, Wythe | 6 hr |
| May 13, 5:46 PM EDT | Severe Thunderstorm Warning | RNK | Bath, Rockbridge | 59 min |
| May 13, 6:19 PM EDT | Flash Flood Warning | RNK | Bland, Tazewell, Wythe | 3 hr |
| May 13, 3:01 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Surry, Wilkes | 59 min |
| May 13, 4:19 PM EDT | Flash Flood Warning | RNK | Surry, Yadkin | 4 hr |
| May 13, 4:45 PM EDT | Severe Thunderstorm Warning | RNK | Ashe, Watauga, Wilkes | 60 min |
| May 13, 5:15 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry, Yadkin | 60 min |
| May 13, 5:35 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Ashe, Watauga, Wilkes | 55 min |
| May 13, 6:30 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry, Yadkin | 37 min |
| May 13, 6:40 PM EDT | Special Weather Statement | RNK | Alleghany | 65 min |
| May 12, 11:00 PM EDT | Special Weather Statement | RNK | Mercer | 45 min |
| May 13, 12:39 AM EDT | Special Weather Statement | RNK | Mercer | 51 min |
Nearby
Flash Flood Watches in Virginia, 2011Flash Flood Watches in West Virginia, 2011Flash Flood Watches in North Carolina, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.